Home
Up
Help for Problems
Appointment Booking
Consultation
Question of the Month
FAQ
Newsletter
Media Coverage
Search
Links
Books
Dr Redmond Biography
Research
Privacy Statement




 

Question of the Month

Q:  I believe I have hirsutism and have done extensive research on what I will probably need to rid myself of this problem. Yet everything seems to be not breastfeeding friendly. How am I to get this problem solved and continue my breastfeeding relationship with my son?

A:  Hirsutism, which is increased hair on a woman, is caused by testosterone. All the medications which help it work by lowering or blocking testosterone. It is not clear if these are safe for a fetus or infant, especially a male who needs these hormones to develop so I do not recommend use of such medications during nursing.

I wish the situation were better but it's just not worth taking a chance with a medication which might be transmitted in the milk and affect the baby. There is very little research on this so best to be cautious.

Hope this is helpful.

Sincerely,

Geoffrey Redmond, MD


Read Other Questions ->

Read Articles on Similar Subjects ->

Search for topic ->

 

Home  Consultation  Help for Hormone Problems   Question of the Month   FAQ
Newsletter  Media Coverage 
Links  Biography  Research   Privacy Statement   Map to Clinic

Information provided by Hormone Center of New York  212-338-0002
Copyright © 2008 Hormone Center of New York.
E-mail: info@hormonehelpny.com 
 

This web site is not intended as a substitute for medical advice.
The reader should regularly consult a physician in all matters relating to his/her health,
and particularly in respect of any symptoms that may require diagnosis or medical attention.

Copyright © 2008 Hormone Center of New York.  Last modified: 03/23/08
Site designed and hosted by